Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Breathlessness associated with skin rashes - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1386 Questions
User :   35 days ago diagnosed with shingles the red spots came out in full force very very painful the doctor gave me valtrex 3 a day for 7 days the red spots have almost disapeared Im a man 78 years I weighted 210 before now Im down to 175 there is still some pain where the red spots were,Im getting very little sleep and appetite is gone,nausea is there and just plain sick losing 35 lbs in 5 weeks has taked a toll, 3 weeks into the virus I tryed tylenol PM 30 min.after taking I had a major reaction that lasted many hours IM hoping that the tylenolPM did not effect any other part of me,that is a main concern because I dont seem to start feeling better (still losing weight /little sleep/feelin sick all the time...3days ago I had hard time catching my breath I was breathing like I had run a mile But that lasted only a short time ,have not had that problem since???am i experiencing the normal shingles process? when can I expect to feel good again?
Doctor :   hello
Doctor :   give me a min let me go thru your query
User :   okay. I'm here.
Doctor :   so after taking the TYLENOL what exactly were your symptoms ?
User :   restlessness, confusion, had to walk it off for hours. felt like jumping out of my skin. insomnia.
Doctor :   ok
Doctor :   and did you seek medical attention ?
User :   no. my wife is an RN and she recognized what was going on. i didn't want to go to the ER. I was okay after about four hours. I fell asleep about five am and slept for a few hours. i was okay later that morning.
Doctor :   and then breathlessness started after that ?
Doctor :   also do tell me where was the shingles rash ?
User :   no. Friday, Saturday and Sunday night I took an ambien. It was monday morning that I had sob on exertion...two episodes. it subsided with rest and never happened again after that. i didn't take any more ambien. i feel that could've been that problem. i don't take prescription meds easily...they affect me in bad ways.
Doctor :   i can see that
User :   the rash is on my right abdominal and back area. and the cheeks of my ass. it has mostly cleared up but i continue to have intermittant pain...not bad.
Doctor :   sometimes the rash can be a reason for the breathlessness if its over the chest area
User :   none on the chest
Doctor :   do you have anyother medical condition ?
Doctor :   diabetes ?
Doctor :   high blood pressure ?
User :   hyzaar, aciphex and ativan. yes to hypertention and no to diabetes. i do have acid reflux for many years. generally in good health...i was overweight but no longer. my wife wants me to put back about 15 pounds.
Doctor :   well to begin with
Doctor :   let us KEEP THOSE POUNDS OFF
Doctor :   as thats a good thing
Doctor :   also now what i want is that you should get an EKG dine
Doctor :   done**
User :   my best weight is 185. i feel healthy at that weight. right now i feel ill.
Doctor :   thats a correct weight
User :   we see the doctor on thursday. i will mention that. what about blood work?
Doctor :   is your hypertension under control ?
User :   I had some blood work about 5 weeks ago a day before this started. with the weight loss shouldn't there be some changes in the blood work?
Doctor :   well it will only show some positive results as you have lost weight BUT a EKG is must
User :   blood pressure good. no elevated temperature. heart rate good per my wife but i ask her can't I be sick and still have good vital signs?
Doctor :   yes you can
Doctor :   body has a amazing defense
Doctor :   anyway make sure you see your doc on thrusday
Doctor :   and get the EKG done
User :   okay. anything else that this could be?
Doctor :   no
Doctor :   teh EKG is the NEXT step
Doctor :   i am sure you will be fine
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor